Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS State College, PA

March 29, 2009Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 29, 2009, 5:29 PM EDT for Schuylkill County, Pennsylvania. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2009, 5:29 PM EDT (21:29 UTC)
Expired
Mar 29, 2009, 5:45 PM EDT
In force
16 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Schuylkill County, PA

The radar

The Philadelphia radar (KDIX), 155 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 5:37 PM EDTHAIL 0.88Snyders, PARELAYED FROM VOLUNTEER FIRE DEPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 292129
SVRCTP
PAC107-292145-
/O.NEW.KCTP.SV.W.0007.090329T2129Z-090329T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
529 PM EDT SUN MAR 29 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM COALDALE TO SNYDERS...AND
  MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SNYDERS AROUND 535 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD
309.

LAT...LON 4070 7585 4066 7593 4067 7594 4091 7600
      4090 7599 4084 7592 4075 7577 4074 7577
TIME...MOT...LOC 2129Z 261DEG 25KT 4085 7593 4069 7586

$$

FORECASTER: LAMBERT/

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:51 PM EDT, 38 minutes earlier.

Area forecast discussion, Mar 29, 4:51 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT SUN MAR 29 2009

.SYNOPSIS...
LOW PRESSURE TRACKING NORTH OF PENNSYLVANIA WILL DRAG A COLD
FRONT THROUGH THE STATE THIS EVENING...BRINGING THUNDERSTORMS TO
THE LOWER SUSQ VALLEY EARLY...AND THEN AS COLDER AIR ARRIVES WILL
CHANGE LIGHT RAIN TO SOME LIGHT SNOW ACROSS THE NORTHWEST
MOUNTAINS OVERNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
AREA LATE MONDAY AND TUESDAY. HOWEVER...AN ACTIVE WEATHER PATTERN
WILL CONTINUE THIS WEEK WITH STORM SYSTEMS LIKELY AFFECTING THE
STATE WEDNESDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 1 AM MONDAY MORNING/...
SURFACE LOW MOVING EAST OF LAKE HURON AS UPPER LOW SPINS THROUGH
NORTH CENTRAL OHIO. OCCLUDED FRONT MOVING INTO CENTRAL PA AT THIS
TIME. CONVECTION FIRING UP OVER NORTHERN MARYLAND AND MOVING
NORTHEAST INTO MY SOTHEAST ZONES. DEWPOINTS IN THE MID 50S TO LOW
60S OVER SOUTHEAST PA AND HAVE SEEN A LINE DEVELOP AS IT MOVES
INTO THE JUICY AIR.

AS THIS FEATURE EXITS THE STATE TO THE EAST OVERNIGHT...WINDS FROM
925 MB TO 700 MB SHIFT TO THE WEST THEN NORTHWEST BY 12Z. NAM12
INDICATES PRECIPITATION HUGGING LAKE ERIE AS THE WINDS SHIFT TO
THE WEST. TEMPERATURES ALOFT WOULD SUPPORT LAKE EFFECT SNOW
SHOWERS EVENTUALLY MOVING INLAND TO THE HIGHER ELEVATIONS OF THE
LAURELS BETWEEN MIDNIGHT AND 8 AM. AMOUNTS SHOULD BE AROUND AN
INCH. WINDS WILL INCREASE AND A WIND ADVISORY HAS BEEN POSTED FOR
THE LAUREL MOUNTAINS FROM 11 PM FOR GUSTS TO 50 MPH.

&&

.SHORT TERM /1 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
MUCH COOLER AIR WILL WRAP IN BEHIND THE LOW WITH A RETURN TO A
WINTERLIKE LAKE EFFECT REGIME TONIGHT AND MONDAY. OROGRAPHICALLY
ENHANCED LAKE EFFECT SHRA WILL CHANGE TO SHSN OVR THE ALLEGHENIES
TONIGHT AS 850 MB TEMPS FALL TO ARND -9C. TYPICAL FOR THE TIME OF
YEAR...WARM GRND TEMPS SHOULD LIMIT SNOW ACCUMS IN THE VALLEYS.
HOWEVER...FEEL UP TO AN INCH OR SO IS LIKELY BY MONDAY MORNING
ALONG THE RIDGETOPS OF NW PA AND THE LAUREL HIGHLANDS.

I INCREASED THE WESTERLY WINDS FOR LATE TONIGHT/EARLY MONDAY AS WE
SEE THE DESCENDING...THERMALLY DIRECT BRANCH/LEFT ENTRANCE REGION
OF THE UPPER JET BECOMING LOCATED ACROSS SOUTHERN PENN AND THE
LAUREL HIGHLANDS. GUSTS AROUND 45 MPH ARE POSSIBLE...ESPECIALLY
ACROSS THE LAURELS WHERE KJST NAM BUFKIT PROFILE SHOWS THE 45 TO
50 KT ISOTACH EXTENDING AS LOW AS 1.2-1.5 KFT AGL BETWEEN 06Z-12Z
MONDAY. WIND ADVISORY HAS BEEN ISSUED FOR THAT AREA.

HIGH PRES RIDGE BUILDS OVR THE STATE. MON NIGHT INTO TUE. AFTER A
CHILLY START ON TUE WITH LOWS MAINLY IN THE 20S...TEMPS WILL
REBOUND NICELY IN THE DRIER AIR. A BIT OF HIGH CLOUDS MAY BEGIN
SPILLING OVR UPPER RIDGE AHEAD OF NEXT STORM SYSTEM.
HOWEVER...MSUNNY SKIES SHOULD SUFFICE WITH HIGHS REACHING 55-60F
BASED ON MODEL SOUNDINGS. REGION SHOULD STAY DRY TUE NIGHT AS
PRECIP APPROACHES FROM THE WEST...ARRIVING EARLY WED.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ACTIVE WEATHER PATTERN FOR MID/LATE WEEK. CENTER OF LOW PRESSURE
WILL TRACK TO OUR WEST ON WED...BUT DRAG A WARM FRONT THROUGH THE
STATE. EMSEMBLE MEMBERS SHOWING MINIMAL SPREAD THROUGH MID-
WEEK...WHICH MAKES THIS A HIGHER CONFIDENCE FORECAST. OPER GFS
PAINTS A WEAK SECONDARY LOW DEVELOPING IN WAKE OF MID-WEEK
SYSTEM...WHILE ECMWF PUSHES DECENT SHORTWAVE THROUGH DURING THAT
TIME. SO LOOKS LIKE A WET AND WARMER THAN NORMAL PERIOD.

REGION IS BETWEEN SYSTEMS ON THU BEFORE NEXT TROUGH AXIS QUICKLY
SWINGS NE FRI INTO SAT. THIS SYSTEM WILL BRING ANOTHER QUICK SHOT
OF RAIN AND SOME COOLER TEMPS. THEN THE WARMER AIR RETURNS ANEW
FOR THE WEEKEND AS RIDGING RETURNS AHEAD OF YET ANOTHER POTENTIAL
SYSTEM FOR MONDAY.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
CONSID LLVL MOISTURE HAS PRODUCED AREAS OF IFR AND ISOLATED LIFR
CIGS AND VSBYS FOR CENTRAL PA AIRFIELDS. SAT IMAGERY INDICATES
EXTENSIVE CLOUD COVER BUT A FEW BREAKS SHOWING UP NOW IN CENTRAL
AREAS. MIXING COULD RAISE CIGS THIS AFTN. EXPECT A BAND OF HEAVIER
CONVECTIVE SHOWERS TO DEVELOP INVOF KMDT/KMUI THIS AFTN THEN SLIDE
E AS THE FRONT PASSES BTWN 18 AND 22Z...WITH EVEN A CHANCE FOR
SOME THUNDERSTORMS. MVFR CIGS RETURN TO THE WEST WITH RAIN/SNOW
SHOWERS TURNING TO PLAIN SHSN IN THE UPSLOPE AREAS OF THE WRN MTS.

OUTLOOK...
MON...MVFR CIGS WEST LIFTING/CLEARING LATE. VFR CENTRAL/EAST.
TUE-THU...MAINLY VFR. SCT LGT SHRA TUE NIGHT INTO WED NIGHT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT MONDAY FOR
PAZ024-033.

&&

SYNOPSIS...FITZGERALD/RXR
NEAR TERM...DANGELO/TYBURSKI
SHORT TERM...RXR
LONG TERM...BEACHLER/RXR
AVIATION...DANGELO/BEACHLER
Hazardous weather outlook, Mar 29, 2:19 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT SUN MAR 29 2009

PAZ004>006-010>012-017>019-025>028-034-037-041-042-045-046-049>053-
301830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
219 PM EDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PAZ024-033-301830-
CAMBRIA-SOMERSET-
219 PM EDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PAZ035-036-056>059-063>066-301830-
FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
219 PM EDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE THIS
AFTERNOON AND EARLY THIS EVENING. SOME OF THESE STORMS WILL
PRODUCE GUSTY WINDS AND SMALL HAIL. A FEW OF THESE STORMS COULD
EVEN TURN SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DANGELO

In the hours before

Special weather statement, Mar 29, 2:03 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
203 PM EDT SUN MAR 29 2009

PAZ026-035-291830-
FULTON PA-HUNTINGDON PA-
203 PM EDT SUN MAR 29 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FULTON AND SOUTHEASTERN
HUNTINGDON COUNTIES...

AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF BREEZEWOOD...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SIDELING HILL REST AROUND 210 PM...FORT
LITTLETON AROUND 215 PM...THREE SPRINGS AROUND 225 PM AND SHADE GAP
AROUND 230 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 172
AND 186.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

FORECASTER: DANGELO
Special weather statement, Mar 29, 2:45 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT SUN MAR 29 2009

PAZ036-064-291930-
ADAMS PA-FRANKLIN PA-
245 PM EDT SUN MAR 29 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAGERSTOWN...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR GREENCASTLE AROUND 255 PM...MARION AROUND 300
PM...ST. THOMAS AROUND 305 PM...CHAMBERSBURG AROUND 310 PM...SCOTLAND
AROUND 315 PM AND ORRSTOWN AROUND 320 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30.

MORE THUNDERSTORMS WILL MOVE UP INTO THE AREA THIS AFTERNOON...AND
ALL OF THEM MAY PRODUCE GUSTY WINDS AND HAIL.

FORECASTER: DANGELO
Special weather statement, Mar 29, 3:20 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT SUN MAR 29 2009

PAZ057-059-064>066-292015-
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
320 PM EDT SUN MAR 29 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ADAMS...SOUTHERN
DAUPHIN...SOUTHWESTERN LEBANON...WEST CENTRAL LANCASTER AND WESTERN
YORK COUNTIES THROUGH 415 PM EDT...

AT 314 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTHEAST OF GETTYSBURG...TO GETTYSBURG...TO 13 MILES SOUTH OF
EMMITSBURG...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR FRANKLINTOWN AROUND 330 PM...WELLSVILLE
AROUND 340 PM...HIGHSPIRE AROUND 350 PM...HUMMELSTOWN AROUND 400
PM...YORK AROUND 410 PM AND ELIZABETHTOWN AROUND 420 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 258...I-83 BETWEEN
MILE MARKERS 10 AND 39...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 15...ROUTE 30...ROUTE
322...ROUTE 422...STATE ROAD 94...STATE ROAD 97.

FORECASTER: LAMBERT
Local storm report, Mar 29, 4:37 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SUN MAR 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             HANOVER                 39.81N 76.98W
03/29/2009  E1.00 INCH       YORK               PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HANOVER. 0.50 INCHES OF
            RAIN REPORTED IN 15 MINUTES.

0350 PM     HAIL             5 SW WEIGELSTOWN        39.94N 76.89W
03/29/2009  E0.25 INCH       YORK               PA   TRAINED SPOTTER

            PEA-SIZE HAIL ALONG WITH WALL CLOUD OBSERVED OVERHEAD.

0403 PM     FUNNEL CLOUD     3 W CODORUS             39.80N 76.88W
03/29/2009                   YORK               PA   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED NEAR CODORUS STATE PARK.

0405 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E0.88 INCH       YORK               PA   TRAINED SPOTTER

            NICKEL SIZE HAIL FROM 1555 PM TO 1605 PM.

0406 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E0.25 INCH       YORK               PA   TRAINED SPOTTER

            PEA SIZE HAIL COVERING THE GROUND ALONG WITH VERY HEAVY
            RAIN.PONDING OF WATER ON ROADS.

0408 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E1.00 INCH       YORK               PA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0409 PM     HAIL             5 SW WEIGELSTOWN        39.94N 76.89W
03/29/2009  E0.50 INCH       YORK               PA   TRAINED SPOTTER

            0.50 INCH HAIL.

0410 PM     HAIL             2 S YORK                39.94N 76.73W
03/29/2009  E0.88 INCH       YORK               PA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0411 PM     HAIL             4 NE EPHRATA            40.23N 76.14W
03/29/2009  E0.25 INCH       LANCASTER          PA   TRAINED SPOTTER

            PEA SIZE HAIL AND WALL CLOUD OBSERVED.

0414 PM     HAIL             2 SSW ELIZABETHTOWN     40.13N 76.61W
03/29/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN BAINBRIDGE.

0420 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E1.00 INCH       YORK               PA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0423 PM     HAIL             4 WNW COLUMBIA          40.06N 76.55W
03/29/2009  E1.75 INCH       LANCASTER          PA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

0425 PM     FUNNEL CLOUD     2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009                   YORK               PA   TRAINED SPOTTER

            FUNNEL CLOUD NEAR LONGSTOWN.

0430 PM     HAIL             3 W MANHEIM             40.16N 76.45W
03/29/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND.

0432 PM     HAIL             AUBURN                  40.60N 76.10W
03/29/2009  E0.25 INCH       SCHUYLKILL         PA   TRAINED SPOTTER

            DIME SIZE HAIL.

0435 PM     HAIL             3 W MANHEIM             40.16N 76.45W
03/29/2009  E1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            ONE INCH HAIL.

&&

TYBURSKI
Special weather statement, Mar 29, 4:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT SUN MAR 29 2009

PAZ027-028-036-056-057-063>065-292130-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-YORK PA-
454 PM EDT SUN MAR 29 2009

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CENTRAL MIFFLIN...
CUMBERLAND...DAUPHIN...FRANKLIN...JUNIATA...NORTHWESTERN YORK AND
PERRY COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS NEAR GETTYSBURG...SHIPPENSBURG AND NEWBURG MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR BERRYSBURG...GRATZ...WEST FAIRVIEW...AND
SEVEN STARS AROUND 500 PM...WEST FAIRVIEW...ST. THOMAS...
HEIDLERSBURG...AND FAYETTEVILLE AROUND 505 PM...SCOTLAND AND LAKE
MEADE AROUND 510 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 190 AND 245...I-81 BETWEEN
MILE MARKERS 1 AND 73...I-83 BETWEEN MILE MARKERS 36 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 209...ROUTE 322/22...ROUTE 522...STATE ROAD
94...STATE ROAD 97.

FORECASTER: GARTNER/LAMBERT
Local storm report, Mar 29, 4:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT SUN MAR 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             HANOVER                 39.81N 76.98W
03/29/2009  E1.00 INCH       YORK               PA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HANOVER. 0.50 INCHES OF
            RAIN REPORTED IN 15 MINUTES.

0350 PM     HAIL             5 SW WEIGELSTOWN        39.94N 76.89W
03/29/2009  E0.25 INCH       YORK               PA   TRAINED SPOTTER

            PEA-SIZE HAIL ALONG WITH WALL CLOUD OBSERVED OVERHEAD.

0403 PM     FUNNEL CLOUD     3 W CODORUS             39.80N 76.88W
03/29/2009                   YORK               PA   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED NEAR CODORUS STATE PARK.

0405 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E0.88 INCH       YORK               PA   TRAINED SPOTTER

            NICKEL SIZE HAIL FROM 1555 PM TO 1605 PM.

0406 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E0.25 INCH       YORK               PA   TRAINED SPOTTER

            PEA SIZE HAIL COVERING THE GROUND ALONG WITH VERY HEAVY
            RAIN.PONDING OF WATER ON ROADS.

0408 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E1.00 INCH       YORK               PA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0409 PM     HAIL             5 SW WEIGELSTOWN        39.94N 76.89W
03/29/2009  E0.50 INCH       YORK               PA   TRAINED SPOTTER

            0.50 INCH HAIL.

0410 PM     HAIL             2 S YORK                39.94N 76.73W
03/29/2009  E0.88 INCH       YORK               PA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0411 PM     HAIL             4 NE EPHRATA            40.23N 76.14W
03/29/2009  E0.25 INCH       LANCASTER          PA   TRAINED SPOTTER

            PEA SIZE HAIL AND WALL CLOUD OBSERVED.

0414 PM     HAIL             2 SSW ELIZABETHTOWN     40.13N 76.61W
03/29/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN BAINBRIDGE.

0420 PM     HAIL             2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009  E1.00 INCH       YORK               PA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

0423 PM     HAIL             4 WNW COLUMBIA          40.06N 76.55W
03/29/2009  E1.75 INCH       LANCASTER          PA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

0425 PM     FUNNEL CLOUD     2 SSE DALLASTOWN        39.87N 76.62W
03/29/2009                   YORK               PA   TRAINED SPOTTER

            FUNNEL CLOUD NEAR LONGSTOWN.

0430 PM     HAIL             3 W MANHEIM             40.16N 76.45W
03/29/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND.

0432 PM     HAIL             AUBURN                  40.60N 76.10W
03/29/2009  E0.25 INCH       SCHUYLKILL         PA   TRAINED SPOTTER

            DIME SIZE HAIL.

0435 PM     HAIL             4 N MANHEIM             40.22N 76.40W
03/29/2009  E0.75 INCH       LANCASTER          PA   TRAINED SPOTTER

            PENNY SIZE HAIL

0435 PM     HAIL             3 W MANHEIM             40.16N 76.45W
03/29/2009  E1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            ONE INCH HAIL.

0440 PM     HAIL             LITITZ                  40.15N 76.31W
03/29/2009  E1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            QUARTER SIZE HAIL.

0445 PM     HAIL             5 E ANNVILLE            40.34N 76.41W
03/29/2009  E0.75 INCH       LEBANON            PA   TRAINED SPOTTER

            PENNY SIZE HAIL ON GROUND.

0445 PM     HAIL             2 NE AKRON              40.18N 76.18W
03/29/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0445 PM     HAIL             2 S LEBANON             40.31N 76.42W
03/29/2009  E1.75 INCH       LEBANON            PA   TRAINED SPOTTER

            QUARTER SIZE HAIL WITH OCCASIONAL GOLF BALL SIZE HAIL.

0448 PM     HAIL             7 ENE LEBANON           40.38N 76.30W
03/29/2009  E0.88 INCH       LEBANON            PA   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0455 PM     HAIL             2 SW LANCASTER          40.02N 76.33W
03/29/2009  E0.88 INCH       LANCASTER          PA   TRAINED SPOTTER

            NICKEL SIZE HAIL AND CONTINUOUS LIGHTNING.

&&

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:15 PM EDTWind AdvisoryCTPCambria, Somerset20 hr
Mar 29, 3:33 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York42 min
Mar 29, 3:54 PM EDTTornado WarningCTPYork36 min
Mar 29, 4:13 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon62 min
Mar 29, 4:21 PM EDTTornado WarningCTPLancaster39 min
Mar 29, 4:34 PM EDTSevere Thunderstorm WarningCTPLancaster, York71 min
Mar 29, 4:44 PM EDTSevere Thunderstorm WarningCTPSchuylkill61 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.